Alert archive / Washington / Gale Warnings in 2016
Gale Warning 59, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jun 29, 2016, 2:38 AM PDT. It took effect at Jun 29, 2016, 3:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2016, 2:38 AM PDT (09:38 UTC)
- In effect from
- Jun 29, 2016, 3:00 PM PDT
- Expired
- Jun 30, 2016, 2:36 AM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
943 WHUS76 KSEW 290938 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 238 AM PDT WED JUN 29 2016 PZZ131-132-291745- /O.CAN.KSEW.GL.W.0058.000000T0000Z-160629T1200Z/ /O.EXB.KSEW.SC.Y.0154.000000T0000Z-160629T2200Z/ /O.UPG.KSEW.GL.A.0037.160629T2200Z-160630T1200Z/ /O.NEW.KSEW.GL.W.0059.160629T2200Z-160630T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 238 AM PDT WED JUN 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. * WIND/WAVES...WEST WIND 15 TO 25 KT TODAY WITH 2 TO 4 FT WIND WAVES. WEST WIND 25 TO 35 KT TONIGHT WITH 4 TO 6 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ156-291745- /O.CAN.KSEW.SC.Y.0155.000000T0000Z-160629T1200Z/ /O.NEW.KSEW.SC.Y.0156.160630T0000Z-160630T1200Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 238 AM PDT WED JUN 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY. * WIND/WAVES...WESTERLY WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-291745- /O.CAN.KSEW.SC.Y.0155.000000T0000Z-160629T1200Z/ /O.EXB.KSEW.SC.Y.0154.160630T0000Z-160630T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 238 AM PDT WED JUN 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY. * WIND/WAVES...WESTERLY WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ153-291745- /O.NEW.KSEW.SC.Y.0156.160630T0000Z-160630T1200Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- 238 AM PDT WED JUN 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY. * WIND/WAVES...WESTERLY WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-291745- /O.EXB.KSEW.SC.Y.0154.160629T2100Z-160630T0900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 238 AM PDT WED JUN 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT THURSDAY. * WIND/WAVES...WEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-291745- /O.EXT.KSEW.SC.Y.0154.000000T0000Z-160630T1800Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 238 AM PDT WED JUN 29 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THURSDAY... * WIND/WAVES...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
4 follow-up statements
477 WHUS76 KSEW 291536 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 836 AM PDT WED JUN 29 2016 PZZ131-132-292345- /O.CON.KSEW.SC.Y.0154.000000T0000Z-160629T2200Z/ /O.CON.KSEW.GL.W.0059.160629T2200Z-160630T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 836 AM PDT WED JUN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... * WIND/WAVES...WEST WIND 15 TO 25 KT TODAY WITH 2 TO 4 FT WIND WAVES. WEST WIND 25 TO 40 KT TONIGHT WITH 4 TO 7 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-292345- /O.CON.KSEW.SC.Y.0154.000000T0000Z-160630T1800Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 836 AM PDT WED JUN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * WIND/WAVES...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ153-156-292345- /O.CON.KSEW.SC.Y.0156.160630T0000Z-160630T1200Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 836 AM PDT WED JUN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... * WIND/WAVES...WESTERLY WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-292345- /O.CON.KSEW.SC.Y.0154.160630T0000Z-160630T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 836 AM PDT WED JUN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... * WIND/WAVES...WESTERLY WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-292345- /O.CON.KSEW.SC.Y.0154.160629T2100Z-160630T0900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 836 AM PDT WED JUN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT THURSDAY... * WIND/WAVES...WEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
614 WHUS76 KSEW 292146 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 246 PM PDT WED JUN 29 2016 PZZ131-132-300600- /O.EXP.KSEW.SC.Y.0154.000000T0000Z-160629T2200Z/ /O.CON.KSEW.GL.W.0059.160629T2200Z-160630T1200Z/ /O.NEW.KSEW.GL.A.0038.160630T2300Z-160701T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 246 PM PDT WED JUN 29 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * WIND/WAVES...WEST WIND 25 TO 40 KT TONIGHT WITH 4 TO 7 FT WIND WAVES. WEST WIND 25 TO 35 KT LIKELY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ153-156-300600- /O.CON.KSEW.SC.Y.0156.160630T0000Z-160630T1200Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 246 PM PDT WED JUN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND/WAVES...WESTERLY WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-300600- /O.CON.KSEW.SC.Y.0154.160630T0000Z-160630T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 246 PM PDT WED JUN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND/WAVES...WESTERLY WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-300600- /O.CON.KSEW.SC.Y.0154.000000T0000Z-160630T1800Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 246 PM PDT WED JUN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * WIND/WAVES...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-300600- /O.CON.KSEW.SC.Y.0154.000000T0000Z-160630T0900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 246 PM PDT WED JUN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... * WIND/WAVES...WEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
341 WHUS76 KSEW 300342 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 842 PM PDT WED JUN 29 2016 PZZ131-132-301145- /O.CON.KSEW.GL.W.0059.000000T0000Z-160630T1200Z/ /O.CON.KSEW.GL.A.0038.160630T2300Z-160701T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 842 PM PDT WED JUN 29 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WIND/WAVES...WEST WIND 30 TO 40 KT TONIGHT WITH 5 TO 7 FT WIND WAVES. WEST WIND 25 TO 35 KT LIKELY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ153-156-301145- /O.CON.KSEW.SC.Y.0156.000000T0000Z-160630T1200Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 842 PM PDT WED JUN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND/WAVES...WESTERLY WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-301145- /O.CON.KSEW.SC.Y.0154.000000T0000Z-160630T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 842 PM PDT WED JUN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND/WAVES...WESTERLY WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-301145- /O.CON.KSEW.SC.Y.0154.000000T0000Z-160630T1800Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 842 PM PDT WED JUN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * WIND/WAVES...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-300900- /O.CON.KSEW.SC.Y.0154.000000T0000Z-160630T0900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 842 PM PDT WED JUN 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... * WIND/WAVES...WEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
344 WHUS76 KSEW 300936 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 236 AM PDT THU JUN 30 2016 PZZ131-132-301745- /O.CAN.KSEW.GL.W.0059.000000T0000Z-160630T1200Z/ /O.UPG.KSEW.GL.A.0038.160630T2300Z-160701T1200Z/ /O.NEW.KSEW.GL.W.0060.160701T0000Z-160701T1200Z/ /O.NEW.KSEW.SC.Y.0157.160630T0936Z-160701T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 236 AM PDT THU JUN 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. * WIND/WAVES...WEST WIND 15 TO 25 KT TODAY WITH 2 TO 4 FT WIND WAVES. WEST WIND RISING TO 25 TO 35 KT TONIGHT WITH 4 TO 6 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-301045- /O.CAN.KSEW.SC.Y.0154.000000T0000Z-160630T1800Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 236 AM PDT THU JUN 30 2016 ...SMALL CRAFT ADVISORY HAS ENDED... $$ PZZ153-156-301045- /O.CAN.KSEW.SC.Y.0156.000000T0000Z-160630T1200Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 236 AM PDT THU JUN 30 2016 ...SMALL CRAFT ADVISORY HAS ENDED... $$ PZZ133-134-301045- /O.CAN.KSEW.SC.Y.0154.000000T0000Z-160630T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 236 AM PDT THU JUN 30 2016 ...SMALL CRAFT ADVISORY HAS ENDED... $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 28, 8:52 PM PDT, 5 hours 46 minutes earlier.
Area forecast discussion, Jun 28, 8:52 PM PDT, 5 hours 46 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
852 PM PDT TUE JUN 28 2016
.SYNOPSIS...High pressure aloft will weaken on Thursday. Dry weather
will continue the next couple days with weak onshore flow resulting
in areas of late night and morning low clouds. A series of upper
level troughs will brush the Pacific Northwest Friday through
Independence Day. These systems will bring increased clouds, a
chance of a few showers, and cooler daytime temperatures. Drier
weather will develop Monday night and Tuesday.
&&
.SHORT TERM...Low level onshore flow will prevail tonight with
marine stratus clouds pushing inland. The lowlands should be
cloudy by mid morning but the stratus will burn back to the coast
during the afternoon. A weak upper level trough will trigger
isolated showers and thunderstorms near and east of the crest in
the North Cascades Tuesday afternoon. Otherwise, the rest of the
region will remain dry. Temperatures will be close to normal. The
500 mb height field is nearly zonal as we move into Thursday but
heights remain high and in the 580s. There will be morning low
clouds again then scattering in the afternoon. The air mass is a
little drier in the mid levels for dry weather across the board.
Friday will be cloudier and slightly cooler as an upper level
trough moves in. There will be a few showers too, mainly on the
coast and in the Cascades. 33
.LONG TERM...Previous discussion...Most long range models are in
agreement in showing a series of upper level systems crossing
mainly through B.C. Saturday through Independence Day. None of the
models show a well defined front but rather moist onshore flow
with weak short waves inducing just enough lift at times for
spotty light showers. The convergence zone could be briefly active
at times and orographic lift will enhance shower activity along
the Cascades/foothills and Olympics. Precipitation amounts will be
quite light and generally spotty each day.
Models indicate an eastward shift in the trough pattern by
Independence day. Timing is highly uncertain, but if models are
correct, the chance of showers will decrease or end during the
afternoon. Low clouds will plague the lowlands but would likely
break up by evening in time for firework viewing. Highs will be in
the low to mid 70s. Tuesday looks to be dry with mostly clear skies
and slightly warmer temperatures as a ridge builds offshore. Mercer
&&
.AVIATION...An upper level ridge will remain centered over Idaho
with southwest flow aloft over Washington tonight and Wednesday.
At the surface, onshore flow will continue. The air mass is dry
and stable except for marine stratus over the coast. Stratus will
move inland tonight bringing IFR or low end MVFR ceilings to most
terminals. The ceilings will lift late Wednesday morning and the
stratus will evaporate back to the by afternoon.
KSEA...Southwesterly wind 4-8 kt will become variable by 06Z.
Stratus with ceilings around 1k ft is expected late tonight. It will
burn off Wednesday morning similar to this morning. CHB.
&&
.MARINE...Onshore flow will prevail through Friday with high
pressure offshore and lower pressure inland. Gale force westerlies
are occurring tonight in the strait with small craft advisory
strength winds in adjacent waters.
At least small craft advisory strength west winds will occur each
day in the central and eastern Strait with gale force westerlies
also possible. Gales are likely Wednesday night. CHB
&&
.SEW Watches/Warnings/Advisories...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Wednesday for Admiralty
Inlet-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm-Northern Inland Waters Including The
San Juan Islands.
Small Craft Advisory until 5 PM PDT Wednesday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm.
Gale Watch from Wednesday afternoon through late Wednesday night
for Central U.S. Waters Strait Of Juan De Fuca-East
Entrance U.S. Waters Strait Of Juan De Fuca.
Gale Warning until 5 AM PDT Wednesday for Central U.S. Waters
Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
Juan De Fuca.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:38 AM PDT | Small Craft Advisory | SEW | 24 hr | |
| Jun 29, 2:46 PM PDT | Gale Watch | SEW | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.